May 22, 2004
Dear Dr. Holodniy,
My wife is on Evafirenz and Combivir since August 2003. Her latest bloodwork shows a steady decline in wbc, neut and rbc : wbc 3,5 - neut 1.37 (39%) - Lymph 1.78 (51%) - rbc 3.06 - hgb 11.6 - hct 33.9. She is undetectable with cd4 of 499 from baseline 207. I am a little bid worried about the low wbc and neut. Are her levels indicating Neutropenia ? Could the cause be the azt component in the combivir ?
Many thanks for your input.
All the best from Thailand,
| Response from Dr. Holodniy
I agree her numbers are on the low side. Neutropenia is usually defined as when the neutrophil count goes below 500. That is when we begin to see an increase bacterial infectious complications. Her count is at 1,370, well above that threshold. It may very well be the AZT causing this. It's also important to review any other meds, herbs that may be contributing to this as well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
- Sore Throat After Kissing Stripper Worried I Have HIV
- Swollen Lymph Glands After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Thrush After Happy Ending Worried I Have HIV
- Vomiting After Open Mouth Kissing Worried I Have HIV
- Difference Between Venereal Disease And Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.